MAUDE Adverse Event Report: CAREFUSION INC. SNOWDEN-PENCER DIAMOND-FLEX TRIANGULAR RETRACTOR

CAREFUSION INC. SNOWDEN-PENCER DIAMOND-FLEX TRIANGULAR RETRACTOR
Model Number 89-6110
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product sample was returned for evaluation.Evaluation results are pending.A follow-up mdr will be submitted once evaluation results are available.
 
Event or Problem Description
The user facility reported that during a patient procedure that their snowden-pencer triangular retractor broke and fell into the patient's body.The detached components were successfully retrieved.The procedure was completed successfully.No report of injury.
 
Additional Manufacturer Narrative
The device was returned to the supplier for evaluation.Upon further evaluation, it was found that part of the tension cable had separated from the device.The remaining tension cable was examined at the frayed end and found to be severed at various lengths, which would indicate that the cables severed at different points in time from wearing against the internal surfaces of the flex segment pieces.Discolored laser markings were also found which are consistent with several years of usage.The warranty section of the ifu states, "carefusion guarantees every surgical device bearing the snowden-pencer brand name to be free of functional defects in workmanship and materials when used normally for its intended surgical purpose.Any snowden-pencer device proving to be defective will be replaced or repaired at no charge.This device carries a lifetime warranty against manufacturer defects and a 1 year warranty against wear." the device was manufactured in 2016 and is more than seven years old.A review of the complaint log was performed, and no other complaints were identified with this batch.The dhr was also reviewed, and no issues were identified.Based on the fraying of the cable in various locations and the age of the device, the root cause of this event can likely be attributed to wear over time.No additional issues have been reported.

Brand Name
SNOWDEN-PENCER DIAMOND-FLEX TRIANGULAR RETRACTOR
Common Device Name
TRIANGULAR RETRACTOR
Manufacturer (Section D)
CAREFUSION INC.
5 sunnen drive
maplewood MO 63143
Manufacturer (Section G)
CAREFUSION INC.
5 sunnen drive
maplewood MO 63143
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
MDR Report Key18857980
Report Number1923569-2024-01002
Device Sequence Number8239695
Product Code GCJ
UDI-Device Identifier10885403122811
UDI-Public10885403122811
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number89-6110
Device Catalogue Number89-6110
Device Lot NumberF16
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/07/2024
Supplement Report FDA Received Date05/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown